I'm back to ask for your advice again! When my gums started bleeding my GP sent me to my dentist. Neither could agree what caused the problem, but then it stopped and I stopped worrying. On Friday afternoon it started again - it had never happened during the day before - and now blood is still seeping from around the gums on the top left hand side of my mouth.
My problem is I have at long last booked my holiday to SA and Botswana and I'll be away for 11 weeks, leaving on Wednesday! I've tried ringing the anticoagulation clinic at Oxford where I had my ablation in January, but they don't appear to be open on Saturdays. I take 20mg of Rivaroxaban daily and after looking at several websites I see that bleeding gums is a common side effect. I don't know what to do. I'm leaving in 4 days so it is too late to try an alternative anticoagulant, which may have worse side effects.
As it is a gradual seepage can I just ignore it (I'm in no pain)? Is it possible it could get a lot worse? Would halving the dosage help - and still protect me from strokes? I have a glass of wine with dinner - should I cut that out?
I don't know who to ask and am panicking about my trip. In Botswana in the bush there'll be no medical help. Does anyone have a number of an anticoagulant clinic which could reassure me today - the idea of waiting until Monday for doctors and dentists to open is not good.
Thanks so much for reading this.